MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that on (b)(6) 2025, the patient was transferred by wheelchair from the rehabilitation department with a diagnosis of "recovery stage of craniocerebral trauma and hydrocephalus," and had a gcs score of e4+v2+m5=11.On (b)(6) 2025, under sterile conditions, the physician performed "lumbar puncture and placement of external lumbar cisternal drainage." the drainage was unobstructed, the fluid was clear and transparent, and the device was properly secured.The white tube of the lumbar cisternal drainage device, at the junction with the hard tube, was wrapped with gauze and fixed to the patient¿s right abdomen.On (b)(6) 2025, the patient's family discovered that the white tube of the lumbar cisternal drainage device had broken and was leaking fluid, and immediately reported it to the doctor.The physician removed the lumbar cisternal drainage tube at the bedside.The white tube (non-connector part) of the lumbar cisternal drainage device fractured.The white catheter showed chapping and the break was irregular, not caused by sharp instrument injury or violent manual tearing.The tube could not be replaced (special material, spare parts not available).Ifthe fractured drainage tube was not removed, cerebrospinal fluid would continuously leak from the break, potentially causing excessive drainage of cerebrospinal fluid or retrograde infection.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23691936
Report Number9617601-2025-03109
Device Sequence Number18439886
Product Code GWM
UDI-Device Identifier00763000395988
UDI-Public(01)00763000395988(17)271203(10)230364964
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27303
Device Catalogue Number27303
Device Lot Number230364964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/12/2025
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight55 KG